Nursing of acute renal failure following ibuprofen toxicity in a dog: a patient care report

Cassandra Visser
Saturday, May 2, 2015

A 7-month-old male (neutered) Australian Shepherd canine presented with vomiting and an altered, depressed demeanour, about 20–60 minutes after ingesting 22–24, 200 mg ibuprofen tablets. This article describes the long-term nursing care provided to a dog with ibuprofen toxicity. Aspects of veterinary nursing include intravenous and urinary catheter maintenance, as well as monitoring of a patient on IV fluids. Proper care in these areas can lead to improved patient outcome, due to reduced secondary issues such as infection and fluid overload. This article focuses more on nursing care rather than how to diagnose and veterinary decisions.

Nursing of acute renal failure following ibuprofen toxicity in a dog: a patient care report
Nursing of acute renal failure following ibuprofen toxicity in a dog: a patient care report

Subscribe to get full access to The Veterinary Nurse

Thank you for vising The Veterinary nurse and reading our archive of expert clinical content. If you would like to read more from the leading peer-reviewed journal for veterinary nurses, you can start your subscription today for just £26.

Subscribing will enable you to:

  • Stay up-to-date with current thinking and best practice in veterinary medicine
  • Enhance your knowledge and understanding of all key clinical topics
  • Achieve the mandatory requirement of 45 hours' documented CPD over a three-year period
Subscribe now

Already registered? - Sign in here

Download Now

Keep up to date with The Veterinary Nurse!

Sign up to The Veterinary Nurse's regular newsletters and keep up-to-date with the very latest clinical research and CPD we publish each month.